Alert archive / New Mexico / Red Flag Warnings in 2023

Red Flag Warning 9, NWS Albuquerque, NM

March 4, 202312 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 4, 2023, 1:41 AM MST for 12 counties in New Mexico. It took effect at Mar 5, 2023, 11:00 AM MST. It was in force for 7 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2023, 1:41 AM MST (08:41 UTC)
In effect from
Mar 5, 2023, 11:00 AM MST
Expired
Mar 5, 2023, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 104 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 11:32 AM MSTNON-TSTM WND GST 586 E Storrie Lake State, NMASOS STATION KLVS LAS VEGAS MUNI AIRPORT.
Mar 5, 12:15 PM MSTHIGH SUST WINDS 4011 Se Vaughn, NMMESONET STATION NMC40 SE VAUGHN.
Mar 5, 12:53 PM MSTNON-TSTM WND GST 616 E Storrie Lake State, NMASOS STATION KLVS LAS VEGAS MUNI AIRPORT.
Mar 5, 1:05 PM MSTHIGH SUST WINDS 41Raton Crews Airport, NMDELAYED LSR: RATON CREWS AIRPORT.
Mar 5, 1:09 PM MSTHIGH SUST WINDS 43Rainsville, NM
Mar 5, 2:05 PM MSTNON-TSTM WND GST 666 E Storrie Lake State, NMASOS STATION KLVS LAS VEGAS MUNI AIRPORT.
Mar 5, 2:53 PM MSTHIGH SUST WINDS 436 E Storrie Lake State, NMASOS STATION KLVS LAS VEGAS MUNI AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2023-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2023-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS85 KABQ 040841
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
141 AM MST Sat Mar 4 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR
THE NORTHEAST AND EAST CENTRAL PLAINS, NORTHEAST AND CENTRAL 
HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITIES AND ABOVE NORMAL 
TEMPERATURES...

.Southwest to west winds strengthen Sunday with humidities
lowering to less than 15 percent while temperatures will be about
5 to 15 degrees warmer than normal.

NMZ104-123-125-126-051400-
/O.UPG.KABQ.FW.A.0005.230305T1800Z-230306T0100Z/
/O.NEW.KABQ.FW.W.0009.230305T1800Z-230306T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
East Central Plains-
141 AM MST Sat Mar 4 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 6 PM MST Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Plains (Zone 104), Northeast 
  Highlands (Zone 123), Central Highlands (Zone 125) and the 
  East Central Plains (Zone 126) from late Sunday morning 
  through Sunday afternoon. 

* 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts to
  around 55 mph. 

* RELATIVE HUMIDITY...Ranging from around 8 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
4 follow-up statements
985 
WWUS85 KABQ 042152
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
252 PM MST Sat Mar 4 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR
THE NORTHEAST AND EAST CENTRAL PLAINS, NORTHEAST AND CENTRAL
HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITIES, AND ABOVE NORMAL
TEMPERATURES...

...FIRE WEATHER WATCH IN EFFECT LATE MONDAY MORNING THROUGH THE
AFTERNOON FOR THE CENTRAL HIGHLANDS, NORTHEASTERN HIGHLANDS AND 
NORTHEASTERN PLAINS OF NEW MEXICO DUE TO STRONG WINDS, LOW 
HUMIDITY, AND ABOVE NORMAL TEMPERATURES...

.Southwest to west winds strengthen Sunday with humidities
lowering to less than 15 percent while temperatures will be about
5 to 15 degrees warmer than normal. Winds will not be quite as
strong on Monday, but still sufficient gusty for a possible 
critical period over more centralized areas of the state as low 
humidity and above average temperatures persist.

NMZ104-123-125-051400-
/O.NEW.KABQ.FW.A.0006.230306T1700Z-230307T0100Z/
/O.CON.KABQ.FW.W.0009.230305T1800Z-230306T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
252 PM MST Sat Mar 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Monday morning through
Monday afternoon. 

* AREA AND TIMING...Red Flag Warning in effect for Northeast
  Plains (Zone 104), Northeast Highlands (Zone 123), and Central
  Highlands (Zone 125) from late Sunday morning through Sunday
  afternoon and Fire Weather Watch for late Monday morning through
  Monday afternoon.

* 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts to
  around 55 mph on Sunday and southwest at 20 to 25 mph with gusts
  to 40 mph on Monday. 

* RELATIVE HUMIDITY...Ranging from around 6 to 13 percent each
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ126-051400-
/O.CON.KABQ.FW.W.0009.230305T1800Z-230306T0100Z/
East Central Plains-
252 PM MST Sat Mar 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SUNDAY...

* AREA AND TIMING...East Central Plains (Zone 126) from late 
  Sunday morning through Sunday afternoon. 

* 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts to 
  around 55 mph. 

* RELATIVE HUMIDITY...Ranging from around 7 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
574 
WWUS85 KABQ 050916
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
216 AM MST Sun Mar 5 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST TODAY FOR 
THE NORTHEAST AND EAST CENTRAL PLAINS, NORTHEAST AND CENTRAL 
HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY, AND ABOVE NORMAL 
TEMPERATURES...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MONDAY FOR THE 
CENTRAL HIGHLANDS, NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF 
NEW MEXICO DUE TO STRONG WINDS, LOW HUMIDITY, AND ABOVE NORMAL 
TEMPERATURES...

.Southwest to west winds strengthen today with humidities 
lowering to less than 15 percent while temperatures will be about 
5 to 15 degrees warmer than normal. Winds will not be quite as 
strong on Monday, but still sufficient for a critical fire weather
conditions across much of northeast New Mexico and the Central
Highlands. Several hours of single digit humidity values and above
average temperatures are also expected. 

NMZ104-123-125-060030-
/O.UPG.KABQ.FW.A.0006.230306T1700Z-230307T0100Z/
/O.NEW.KABQ.FW.W.0010.230306T1700Z-230307T0100Z/
/O.CON.KABQ.FW.W.0009.230305T1800Z-230306T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
216 AM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST MONDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 6 PM MST Monday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Red Flag Warning in effect for Northeast
  Plains (Zone 104), Northeast Highlands (Zone 123), and Central
  Highlands (Zone 125) from late this morning through this
  afternoon and again from mid morning Monday through Monday
  afternoon.

* 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts to
  around 55 mph today and southwest to west at 20 to 25 mph with 
  gusts to 40 mph on Monday. 

* RELATIVE HUMIDITY...Ranging from around 6 to 13 percent today
  and 5 to 10 percent on Monday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ126-060030-
/O.CON.KABQ.FW.W.0009.230305T1800Z-230306T0100Z/
East Central Plains-
216 AM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* AREA AND TIMING...East Central Plains (Zone 126) from late this
  morning through this afternoon. 

* 20 FOOT WINDS...Southwest to west 25 to 35 mph with gusts to
  around 45 mph. 

* RELATIVE HUMIDITY...Ranging from around 7 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

34
989 
WWUS85 KABQ 052211
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
311 PM MST Sun Mar 5 2023

...RED FLAG WARNING IN EFFECT THROUGH 6 PM MST TODAY FOR THE 
NORTHEAST AND EAST CENTRAL PLAINS, NORTHEAST AND CENTRAL HIGHLANDS
DUE TO STRONG WINDS, LOW HUMIDITY, AND ABOVE NORMAL 
TEMPERATURES...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MONDAY FOR THE
CENTRAL HIGHLANDS, NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF
NEW MEXICO DUE TO STRONG WINDS, LOW HUMIDITY, AND ABOVE NORMAL
TEMPERATURES...

.Southwest to west winds will remain strong through the evening 
with humidities less than 15 percent and above normal 
temperatures. Winds will not be quite as strong on Monday, but 
still sufficient for critical fire weather conditions across much
of northeast New Mexico and the Central Highlands. Several hours 
of single digit humidity values and above average temperatures are
also expected.

NMZ104-123-125-060100-
/O.CON.KABQ.FW.W.0009.000000T0000Z-230306T0100Z/
/O.CON.KABQ.FW.W.0010.230306T1700Z-230307T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
311 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
MONDAY...

* AREA AND TIMING...Red Flag Warning in effect for Northeast
  Plains (Zone 104), Northeast Highlands (Zone 123), and Central
  Highlands (Zone 125) through this afternoon and again from mid 
  morning Monday through Monday afternoon. 

* 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts to 
  around 55 mph today and southwest to west at 20 to 25 mph with 
  gusts to 40 mph on Monday. 

* RELATIVE HUMIDITY...Ranging from around 6 to 13 percent today 
  and 5 to 10 percent on Monday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ126-060100-
/O.CON.KABQ.FW.W.0009.000000T0000Z-230306T0100Z/
East Central Plains-
311 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* AREA AND TIMING...East Central Plains (Zone 126) through this 
  afternoon. 

* 20 FOOT WINDS...Southwest to west 25 to 35 mph with gusts to 
  around 45 mph. 

* RELATIVE HUMIDITY...Ranging from around 7 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
472 
WWUS85 KABQ 060056
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
556 PM MST Sun Mar 5 2023

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MONDAY FOR THE 
CENTRAL HIGHLANDS, NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF NEW
MEXICO DUE TO STRONG WINDS, LOW HUMIDITY, AND ABOVE NORMAL 
TEMPERATURES...

.Strong west to southwest winds will continue through Monday. The
combination of strong winds with several hours of single digit 
humidity, above average temperatures, and receptive fuels will 
lead to critical fire weather conditions for much of northeast NM.

NMZ104-123-125-061400-
/O.EXP.KABQ.FW.W.0009.000000T0000Z-230306T0100Z/
/O.CON.KABQ.FW.W.0010.230306T1700Z-230307T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
556 PM MST Sun Mar 5 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
MONDAY...

* AREA AND TIMING...Red Flag Warning in effect for the Northeast
  Plains (Zone 104), Northeast Highlands (Zone 123), and Central
  Highlands (Zone 125) from mid morning Monday through Monday 
  afternoon. 

* 20 FOOT WINDS...Southwest to west at 20 to 25 mph with gusts to
  40 mph on Monday. 

* RELATIVE HUMIDITY...Minimum humidity of 5 to 10% on Monday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ126-060200-
/O.EXP.KABQ.FW.W.0009.000000T0000Z-230306T0100Z/
East Central Plains-
556 PM MST Sun Mar 5 2023

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 3, 10:35 PM MST, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 3, 10:35 PM MST, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1035 PM MST Fri Mar 3 2023

...New AVIATION...

.SYNOPSIS...
Issued at 231 PM MST Fri Mar 3 2023

The warm and pleasant temperatures forecast this weekend will be
interrupted by a high wind and high fire danger threat Sunday
afternoon. A high wind watch and fire weather watch are out
concerning this threat of above normal temperatures, high winds,
and very dry conditions across nearly all of eastern NM. Winds
come down from their peak speeds a bit Monday, but remain
elevated. Temperatures begin to trend cooler Tuesday, with an
active weather pattern promising a mix of windy, colder, and
wetter weather for the middle to latter half of next week.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 231 PM MST Fri Mar 3 2023

With recent snow cover gradually melting today, low clouds and
perhaps some patchy freezing fog should return late tonight into
Saturday morning over western McKinley County around Gallup, to the
west slopes of the Tusas Mountains impacting Dulce and Chama, and to
the Moreno Valley around Angel Fire and Eagle Nest. In addition, a
backdoor cold front will shift the wind out of the north and
northeast as it slides southward through the eastern plains tonight
and over the southeast plains early Saturday morning. An area of low
clouds is forecast to develop over Union County with and behind the
front tonight into early Saturday morning, with the potential for
patchy fog there as well.

Seasonably breezy conditions are forecast to return to the mountains
and northeast highlands on Saturday as a deepening longwave trough
over the Pacific Northwest, and associated shortwave disturbances
crossing the northern and central Rockies, cause the flow to
strengthen over NM.  High temperatures on Saturday will generally
climb a few to around 7 degrees above today's readings, except for a
few to 6 degrees of cooling behind the front across northeast and
far east central areas.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 231 PM MST Fri Mar 3 2023

Sunday starts the long term period with strong west winds
reaching the forecast area. Global model guidance is highlighting
a 50kt H7 jetmax over the area with a peak of 60-70kts over the
Sangre de Cristo Mountains. This wind speed potential will be
tapped into by midday, spreading across the adjacent high plains
during the afternoon thanks to vertical mixing and a deepening
surface low over southeastern CO. Effective sustained wind speeds
look to reach 40-45 mph along the east slopes of the Sangre de
Cristo Mountains out to the I-25 corridor from Las Vegas to the CO
border with peak gusts reaching 60 mph. A High Wind Watch will be
hoisted with this forecast package for these higher confidence
areas. Further expansion of the watch to include the Central
Highlands from Clines Corners into western Guadalupe County with
wind advisories across east-central and northeastern NM looks
possible as we get closer. Otherwise, the downsloping component to
these westerly winds will also raise daytime highs well above
normal across the eastern plains with very dry mixing down to the
surface. This will result in widespread critical fire weather
conditions as well (see Fire Weather Discussion). Strong westerly
flow at mountain top level looks to continue well into Sunday
night and there may be potential for erratic high gusts to
continue atop the peaks of the Sangre de Cristo Mts into early
Monday morning.

Winds continue Monday, but not to the degree of speed as is
forecast Sunday afternoon. A backdoor frontal boundary will also
sag into far northeastern NM dropping temperatures back down from
Capulin to Clayton to Tucumcari. The amount of cool down will
depend on just how far into NM this frontal boundary advances. The
GFS remains somewhat of an outlier bringing in a tap of mid-level
subtropical moisture over NM that is producing some potential for
light showers Tuesday. This may end up just being increased cloud
cover, but did keep a modest mention of ten percent PoPs in some
areas. The weather pattern turns more active Wednesday into late
next week. Models are showing an amplified jet pattern bringing in
another strong trough or closed low over the western CONUS and a
preceding backdoor cold front down the Front Range and into
eastern NM. There is considerable difference regarding the
evolution, strength, and track among deterministic models
regarding the upper low. But expect increased chances for
precipitation, mountain snow, and colder temperatures during this
time-frame.

&&

.AVIATION...
(06Z TAFS)
Issued at 1026 PM MST Fri Mar 3 2023

Backdoor cold front is currently sagging past the NM/CO border
and will continue pushing down the eastern plains tonight and into
the southeast plains by early tomorrow morning. A wind shift can
be expected at ern terminals aft 03/12Z. Low clouds behind the
front may create some highly lcl MVFR conditions which will
improve by mid morning. Patchy low clouds and freezing fog may
reoccur across lower elevation areas where snowfall remains. Aftn
breeziness with lcl windy conditions can be expected aft 03/17Z at
most terminals. Pockets of LLWS are expect to plague the usual
troublesome areas towards the end of the TAF period, becoming more
widespread aft 04/05Z.

&&

.FIRE WEATHER...
Issued at 231 PM MST Fri Mar 3 2023

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON EAST OF THE CENTRAL MOUNTAIN CHAIN...

A series of upper level troughs will pass eastward over the northern
and central Rockies, while a surface trough develops in the lee of
the southern Rockies, keeping winds seasonably breezy over the fire
weather forecast area Saturday; especially along and just east of
the central mountain chain. A westerly speed max in the polar jet
stream will pass eastward over the CO/NM border Saturday night
through Monday, while a stout lee-side surface trough develops south
of a ~998 mb surface low over southeast CO. This will result in
strong winds over the mountains Saturday night and Sunday night with
gusts potentially peaking over 60 mph in the Sangre de Cristo
Mountains and across the adjacent northeast highlands. The strong
winds are forecast to spread to lower elevations Sunday and to a
lesser degree/extent Monday. Lower elevation speeds should generally
range from 40 to 60 mph on Sunday, with the strongest gusts east of
the central mountain chain where RFTIs are forecast to vary from
critical to extreme while high temperatures climb several degrees
above normal and humidities plummet into the single digits. Strong
winds on Monday will probably peak near 50 mph over the northeast
highlands with a more limited area of critical fire weather
conditions near and around San Miguel County.  A backdoor cold front
is forecast to slosh in and out of the eastern plains Monday through
Tuesday, then make more progress westward Wednesday with cooling
temperatures across the plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  50  21  53  27 /   0   0   0   0
Dulce...........................  48  11  47  19 /   5   0   0   0
Cuba............................  46  18  48  24 /   0   0   0   0
Gallup..........................  47  16  54  27 /   0   0   0   0
El Morro........................  44  16  53  25 /   0   0   0   0
Grants..........................  53  15  57  24 /   0   0   0   0
Quemado.........................  49  19  54  28 /   0   0   0   0
Magdalena.......................  56  26  58  33 /   0   0   0   0
Datil...........................  52  22  54  29 /   0   0   0   0
Reserve.........................  54  18  55  25 /   0   0   0   0
Glenwood........................  55  26  58  33 /   0   0   0   0
Chama...........................  39   8  40  16 /   5   0   0   0
Los Alamos......................  47  23  48  29 /   0   0   0   0
Pecos...........................  49  22  51  29 /   0   0   0   0
Cerro/Questa....................  44  16  45  27 /   0   0   0   0
Red River.......................  45   9  40  19 /   0   0   0   0
Angel Fire......................  39   7  43  19 /   0   0   0   0
Taos............................  48  16  47  22 /   0   0   0   0
Mora............................  52  19  51  28 /   0   0   0   0
Espanola........................  55  21  55  28 /   0   0   0   0
Santa Fe........................  49  23  51  29 /   0   0   0   0
Santa Fe Airport................  51  23  54  28 /   0   0   0   0
Albuquerque Foothills...........  49  28  57  35 /   0   0   0   0
Albuquerque Heights.............  51  29  59  34 /   0   0   0   0
Albuquerque Valley..............  55  27  61  33 /   0   0   0   0
Albuquerque West Mesa...........  56  27  59  32 /   0   0   0   0
Belen...........................  56  25  63  30 /   0   0   0   0
Bernalillo......................  55  26  59  32 /   0   0   0   0
Bosque Farms....................  56  26  62  31 /   0   0   0   0
Corrales........................  55  27  59  33 /   0   0   0   0
Los Lunas.......................  55  26  63  31 /   0   0   0   0
Placitas........................  52  26  56  33 /   0   0   0   0
Rio Rancho......................  53  27  58  32 /   0   0   0   0
Socorro.........................  59  29  64  33 /   0   0   0   0
Sandia Park/Cedar Crest.........  47  24  52  31 /   0   0   0   0
Tijeras.........................  48  25  55  32 /   0   0   0   0
Edgewood........................  51  22  55  30 /   0   0   0   0
Moriarty/Estancia...............  52  20  57  28 /   0   0   0   0
Clines Corners..................  50  23  53  30 /   0   0   0   0
Mountainair.....................  51  23  55  31 /   0   0   0   0
Gran Quivira....................  52  25  56  33 /   0   0   0   0
Carrizozo.......................  53  31  60  40 /   0   0   0   0
Ruidoso.........................  54  31  56  39 /   0   0   0   0
Capulin.........................  55  21  48  28 /   0   0   0   0
Raton...........................  59  19  52  25 /   0   0   0   0
Springer........................  60  20  55  27 /   0   0   0   0
Las Vegas.......................  55  20  54  31 /   0   0   0   0
Clayton.........................  59  26  52  33 /   0   0   0   0
Roy.............................  57  24  52  32 /   0   0   0   0
Conchas.........................  66  28  61  37 /   0   0   0   0
Santa Rosa......................  61  29  63  36 /   0   0   0   0
Tucumcari.......................  62  30  61  37 /   0   0   0   0
Clovis..........................  65  31  63  36 /   0   0   0   0
Portales........................  66  32  64  38 /   0   0   0   0
Fort Sumner.....................  66  31  64  36 /   0   0   0   0
Roswell.........................  70  33  70  37 /   0   0   0   0
Picacho.........................  63  32  66  38 /   0   0   0   0
Elk.............................  61  31  65  39 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday afternoon
for NMZ104-123-125-126.

High Wind Watch from Sunday morning through Sunday afternoon for
NMZ215-227>229.

&&

SHORT TERM...44
LONG TERM....24
AVIATION...12

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:38 PM MSTHigh Wind WarningABQColfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more42 hr
Mar 4, 2:38 PM MSTWind AdvisoryABQCatron, Cibola, Guadalupe, Harding, Lincoln, McKinley and 8 more27 hr
Mar 4, 2:52 PM MSTFire Weather WatchABQColfax, Guadalupe, Harding, Mora, San Miguel, Santa Fe and 2 more11 hr

Nearby

Red Flag Warnings in New Mexico, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.